Concerta makes my son tic…..

Ugh….my son has a tic and Concerta caused it. Peyton was diagnosed with ADD in September 2013. We decided medication was worth a try to help him. And boy did it work….immediately. His doctor prescribed Concerta. And within two days he said he felt “normal”. So every day he took his little pill like a champ.
We did have issues with rebound at about 4pm daily. Some days were very trying. Meltdown central. We even had to stop having dinner at my moms because he just needed his space.
Here we are 9 months later, and my son has developed a ” sniffing” tic. At first it was minor. But grew into a noticeable tic. But he said he had no clue he was doing it.
I took Peyton to see his doctor to discuss the rebound issue and he prescribed Intuniv as an add on medication. After researching it I saw that Intuniv can help with tics. So I dug deeper. I read many articles and forums about Concerta causing tics. And “sniffing” tics was on the list. That was when I decided to give him a break from Concerta. Today is only day three and his tic is nearly nonexistent. Thank goodness. The last thing I want is for that stupid tic to become permanent. Now to decide if he will need a stim when school starts. Ugh….the medication rollercoaster is a pain!

image

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s